Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 113, NWS North Platte, NE

June 5, 2022Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2022, 12:59 PM MDT for Sheridan County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2022, 12:59 PM MDT (18:59 UTC)
Expired
Jun 5, 2022, 1:26 PM MDT
In force
27 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2022-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2022-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WUUS53 KLBF 051859
SVRLBF
NEC161-051945-
/O.NEW.KLBF.SV.W.0113.220605T1859Z-220605T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1259 PM MDT Sun Jun 5 2022

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northeastern Sheridan County in the Panhandle of Nebraska...

* Until 145 PM MDT.

* At 1257 PM MDT, a severe thunderstorm was located 12 miles
  southeast of Wounded Knee, or 12 miles north of Gordon, moving east
  at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hoover Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorm can produce brief tornadoes and damage. Although a 
tornado is not immediately likely, move to an interior room on the 
lowest floor of a building. 

&&

LAT...LON 4290 10208 4290 10209 4291 10234 4300 10236
      4300 10208
TIME...MOT...LOC 1857Z 259DEG 9KT 4298 10227 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sporer
1 follow-up statement
710 
WWUS53 KLBF 051926
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
126 PM MDT Sun Jun 5 2022

NEC161-051935-
/O.CAN.KLBF.SV.W.0113.000000T0000Z-220605T1945Z/
Sheridan NE-
126 PM MDT Sun Jun 5 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4290 10208 4290 10209 4291 10234 4300 10236
      4300 10208
TIME...MOT...LOC 1922Z 259DEG 9KT 4299 10217 

$$

Sporer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:42 PM MDT, 17 minutes earlier.

Area forecast discussion, Jun 5, 12:42 PM MDT, 17 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
142 PM CDT Sun Jun 5 2022

.SHORT TERM...(This afternoon through Monday night)
Issued at 139 PM CDT Sun Jun 5 2022

Debris from overnight convection is finally pushing off to the east
and allowing for some sun across central and western Nebraska. Also
evident in satellite imagery and observations is a dryline starting
to push into western Nebraska along with a diffuse lingering old
frontal boundary draped east/west across the region. Expect the
dryline will push eastward this afternoon into an increasingly
unstable airmass and trigger another round of severe storms across
Nebraska. Anticipate initial development of discrete cells along the
dryline by mid to late afternoon with cells growing upscale and
likely organizing into an MCS as they move into the more favorable
warm, unstable environment across south central NE this evening.
With steep mid/upper level lapse rates and substantial CAPE in the
hail growth zone expect large to very large hail will be a primary
threat. Wind threat is a bit uncertain and will depend a good deal
on how much diurnal heating can occur and if very steep lapse rates
can develop in the boundary layer ahead of the dryline. Shear is not
particularly robust but hodographs in the vicinity of the lingering
frontal boundary are well curved hodographs and will support
rotating updrafts so will have to watch for tornadogenesis as
well. Will also be keeping an eye on landspout potential
especially early this afternoon as the SPC non-supercell tornado
parameter is quite robust across far northwest Nebraska

Severe convection will likely be pushing off to the east and
southeast early this evening with some showers/storms lingering
through the overnight period. However, another MCS moving across SD
will start pushing into northwest Nebraska late tonight. Severe
potential to the northwest appears much diminished late tonight but
a hail/wind threat is not out of the question. By Monday morning the
lingering frontal boundary will have buckled to a northwest to
southeast orientation and serve as a focus for more thunderstorm
development Monday afternoon into the evening.

.LONG TERM...(Tuesday through Sunday)
Issued at 139 PM CDT Sun Jun 5 2022

Flat, progressive upper flow will send another patch of short waves
into the High Plains as the sluggish surface boundary continues to
sag southward. There looks to be enough instability and shear
present to support a marginal threat for severe thunderstorms
primarily along and south of Interstate 80 until the boundary can
finally push a bit further south and exit the region.

Thereafter, ensemble guidance is in good agreement in keeping the quasi
zonal progressive flow regime across the nation with gradual
amplification of an eastern trof/western ridge through late next week.
Expect the net result will be cool temperatures and active weather
with a good chance for showers and thunderstorms continuing each day
through the middle of next week, with Thursday having potential to
be rather busy with another bout of severe storms. A trend toward
warmer temperatures and a bit less active weather then
becomes established heading into next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1233 PM CDT Sun Jun 5 2022

Showers and isolated thunderstorms are expected through the early
afternoon before thunderstorms become more widespread by late
afternoon. Some thunderstorms may be severe with very large hail and
damaging winds as the primary threats. Visibility reductions should
be expected in heavy rainfall from these storms. Storms move out of
the area by Monday morning with a return of quieter weather again
through 18Z Monday. Additional thunderstorm chances are expected
Monday afternoon and evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Kulik
Hazardous weather outlook, Jun 5, 10:17 AM MDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1117 AM CDT Sun Jun 5 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-061630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1117 AM CDT Sun Jun 5 2022 /1017 AM MDT Sun Jun 5 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Thunderstorms are expected to develop mid-afternoon lasting through
the evening. The greatest threat for severe storms will generally
be along and east of a line from Imperial to Merriman, however a
marginal risk of severe weather remains across western Nebraska.
The main hazards will be very large hail, damaging winds, and
lightning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Thunderstorm chances continue Monday and Tuesday with a marginal
risk of severe weather. On Monday,the risk for severe
thunderstorms is mainly along and west of US-83. On Tuesday the
risk for severe weather will be across western Nebraska into north
central Nebraska. Some storms may be strong to severe with the
main hazards being large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 5, 10:42 AM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1142 AM CDT Sun Jun 5 2022

NEZ038-051700-
Custer NE-
1142 AM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of southeastern Custer
County through NOON CDT...

At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mason City, or 23 miles southeast of Broken Bow, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mason City, Block Hill Basin and Gavin Siding.

This includes the following highways...
 Highway 2 between mile markers 297 and 307.
 Highway 92 between mile markers 302 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4109 9936 4127 9938 4131 9920 4110 9921
      4109 9921
TIME...MOT...LOC 1642Z 264DEG 16KT 4120 9928

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 5, 10:43 AM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
1143 AM CDT Sun Jun 5 2022

NEZ009-010-051700-
Holt NE-Rock NE-
1143 AM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of southeastern Rock
and southwestern Holt Counties through NOON CDT...

At 1143 AM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Rose, or 21 miles southeast of Bassett, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amelia, Sybrant and Pony Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4221 9938 4239 9942 4248 9901 4222 9895
TIME...MOT...LOC 1643Z 260DEG 26KT 4232 9931

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 5, 10:59 AM MDT, 2 hours before
Special Weather Statement
National Weather Service North Platte NE
1159 AM CDT Sun Jun 5 2022

NEZ028-038-051730-
Custer NE-Garfield NE-
1159 AM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of southeastern Loup,
Garfield and northeastern Custer Counties through 1230 PM CDT...

At 1159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Burwell, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burwell, Deverre, Homestead Knolls Campground and Virginia Smith Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4177 9880 4174 9922 4175 9923 4193 9922
      4204 9890
TIME...MOT...LOC 1659Z 254DEG 17KT 4185 9917

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 5, 11:01 AM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
1201 PM CDT Sun Jun 5 2022

NEZ010-051730-
Holt NE-
1201 PM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of southwestern Holt
County through 1230 PM CDT...

At 1200 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Amelia, or 25 miles west of O'neill, moving east
at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Emmet.

This includes Highway 20 between mile markers 296 and 304.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4223 9917 4240 9922 4252 9873 4226 9866
TIME...MOT...LOC 1700Z 258DEG 25KT 4233 9911

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 5, 12:10 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
1210 PM MDT Sun Jun 5 2022

NEZ004-094-051845-
Sheridan NE-Western Cherry NE-
1210 PM MDT Sun Jun 5 2022

...Thunderstorms will impact portions of western Cherry and northern
Sheridan Counties through 1245 PM MDT...

At 1209 PM MDT, Doppler radar was tracking isolated thunderstorms
extending from 9 miles east of White Clay to near Chadron.
Movement was east at 25 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gordon, Pine Ridge, Hoover Lake, Intersection of Highway 87 and
Craven Creek Road, Metcalf State Wildlife Management Area,
Intersection of Highway 87 and Larabee Road and Mount Maria.

This includes Highway 20 between mile markers 99 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 4299 10278 4300 10208 4279 10209 4278 10207
      4274 10278 4278 10277 4279 10279
TIME...MOT...LOC 1809Z 260DEG 24KT 4295 10239 4287 10299

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Sporer
Special weather statement, Jun 5, 12:49 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service North Platte NE
1249 PM MDT Sun Jun 5 2022

NEZ004-094-051930-
Sheridan NE-Western Cherry NE-
1249 PM MDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of northwestern Cherry
and northeastern Sheridan Counties through 130 PM MDT...

At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Wounded Knee, or 12 miles northwest of Gordon, moving
east at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hoover Lake and Shell Lake State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is usually harmless, but on rare
occasions they can briefly touch down and produce damage. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 4300 10202 4287 10199 4287 10239 4300 10242
TIME...MOT...LOC 1847Z 259DEG 10KT 4297 10231

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:01 PM MDTSpecial Weather StatementLBFKeith29 min
Jun 4, 6:19 PM MDTSpecial Weather StatementLBFCuster26 min
Jun 4, 6:25 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster50 min
Jun 4, 6:34 PM MDTSpecial Weather StatementLBFKeith41 min
Jun 4, 6:37 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier38 min
Jun 4, 6:57 PM MDTSpecial Weather StatementLBFFrontier33 min
Jun 4, 6:59 PM MDTSpecial Weather StatementLBFKeith16 min
Jun 4, 7:09 PM MDTSpecial Weather StatementLBFCuster36 min
Jun 4, 7:13 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln47 min
Jun 4, 7:38 PM MDTSpecial Weather StatementLBFValley37 min
Jun 4, 8:00 PM MDTSevere Thunderstorm WarningLBFLincoln45 min
Jun 4, 9:00 PM MDTSpecial Weather StatementLBFLogan45 min
Jun 4, 11:03 PM MDTSpecial Weather StatementLBFGarfield42 min
Jun 5, 12:25 AM MDTSpecial Weather StatementLBFBrown35 min
Jun 5, 8:38 AM MDTSpecial Weather StatementLBFGarfield52 min
Jun 5, 10:42 AM MDTSpecial Weather StatementLBFSherman18 min
Jun 5, 10:43 AM MDTSpecial Weather StatementLBFRock17 min
Jun 5, 10:59 AM MDTSpecial Weather StatementLBFGarfield31 min
Jun 5, 11:01 AM MDTSpecial Weather StatementLBFHolt29 min
Jun 5, 12:10 PM MDTSpecial Weather StatementLBFSheridan35 min
Jun 5, 12:49 PM MDTSpecial Weather StatementLBFSheridan41 min
Jun 5, 1:09 PM MDTSpecial Weather StatementLBFSheridan21 min
Jun 5, 1:51 PM MDTSpecial Weather StatementLBFSheridan24 min
Jun 5, 2:29 PM MDTSpecial Weather StatementLBFSheridan46 min
Jun 5, 2:43 PM MDTSpecial Weather StatementLBFCherry47 min
Jun 5, 3:04 PM MDTSevere Thunderstorm WarningLBFCherry56 min
Jun 5, 3:38 PM MDTSpecial Weather StatementLBFSheridan37 min
Jun 5, 3:50 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Hooker40 min
Jun 5, 4:03 PM MDTSevere Thunderstorm WarningLBFCuster57 min
Jun 5, 4:08 PM MDTSpecial Weather StatementLBFThomas37 min
Jun 5, 4:19 PM MDTSpecial Weather StatementLBFDeuel26 min
Jun 5, 4:29 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas46 min
Jun 5, 4:33 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas57 min
Jun 5, 4:46 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster59 min
Jun 5, 4:52 PM MDTAreal Flood AdvisoryLBFCuster109 min
Jun 5, 4:56 PM MDTSpecial Weather StatementLBFKeith49 min
Jun 5, 4:59 PM MDTSpecial Weather StatementLBFChase46 min
Jun 5, 5:04 PM MDTSevere Thunderstorm WarningLBFCuster41 min
Jun 5, 5:13 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, McPherson, Thomas47 min
Jun 5, 5:27 PM MDTSpecial Weather StatementLBFFrontier48 min
Jun 5, 5:42 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln63 min
Jun 5, 5:45 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster60 min
Jun 5, 5:58 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.